MAUDE Adverse Event Report: CONMED CORPORATION UNIVERSAL MONOPOLAR ACTIVE CORD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION UNIVERSAL MONOPOLAR ACTIVE CORD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number SN-UAC
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device was returned to conmed.The device is still under investigation.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of their facility that the sn-uac, universal monopolar cord, made a "pop" noise than a spark during a polypectomy via colonoscopy on (b)(6) 2019.The cord was attached to a snare, the part of the cord that plugs into the snare burned off.The coagulation settings were 15.There was no patient or user impact or injury.The procedure was completed, although not as planned.Another cord was used.This report is being raised on the basis of device malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Complaint confirmed.Received one sn-uac in opened original packaging.Lot number was able to be verified.Performed a visual inspection of the device, the sn-uac cord had burned in half at the end closest to where you connect the snare.The insulator was stripped off to expose the wires where it had burned and there were not any signs that the burn traveled down the wires.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following; - these devices are designed for 100 repeated uses when utilized in accordance with the validated instructions.- care in use and handling can extend useful life.- these devices should never be used when there is visible evidence of damage to the exterior of the device such as cracked plastic or connector damage.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
UNIVERSAL MONOPOLAR ACTIVE CORD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8607385
Report Number1320894-2019-00144
Device Sequence Number16729214
Product Code GEI
UDI-Device Identifier20653405050220
UDI-Public(01)20653405050220(11)181112(30)1(10)201811121
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K020186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSN-UAC
Device Lot Number201811121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1